Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician via regulatory authority and described the occurrence of nausea in a 13-year-old female patient who received BOOSTRIX (batch number AC37B234AB?, expiry date unknown). Co-suspect products included GARDASIL (batch number M033943, expiry date unknown). On 28th September 2016, the patient received BOOSTRIX (intramuscular) .5 ml and GARDASIL (intramuscular) .5 ml. On 2nd October 2016, 4 days after receiving BOOSTRIX, the patient experienced nausea (serious criteria disability and other), headache (serious criteria disability and other), feeling cold (serious criteria disability and other) and generally unwell (serious criteria disability and other). On an unknown date, the patient experienced tiredness (serious criteria disability and other), joint pain (serious criteria disability and other), stress (serious criteria disability and other) and activities of daily living impaired (serious criteria disability and other). On an unknown date, the outcome of the nausea, headache, feeling cold, generally unwell, tiredness, joint pain, stress and activities of daily living impaired were not recovered/not resolved. It was unknown if the reporter considered the nausea, headache, feeling cold, generally unwell, tiredness, joint pain, stress and activities of daily living impaired to be related to BOOSTRIX. The BOOSTRIX batch number was reported as AC37B232AB. However based on a batch number review, the batch number was corrected to AC37B234AB?. Initial information received from physician via Regulatory authority on 12 December 2016: Initial report was received by the HA on 17/Nov/2016 from a Doctor which concerns a 13 year old female patient who experienced Nausea, Headache, Feeling cold, Malaise, Fatigue, Arthralgia, Stress and Activities of daily living impaired following vaccination with GARDASIL and BOOSTRIX. Concomitant medications:No regular medications. Medical history/concurrent conditions: Summer 2015 - patient had low cortisol level, nil other abnormality. Cortisol level repeated in Nov/2015 and there was some improvement in level. No other medical history of note. The patient was vaccinated with 0.5ml GARDASIL (dose in series not specified) (batch no. M033943) and 0.5ml BOOSTRIX (batch no. AC37B232AB) both via IM route on 28/Sep/2016. 4 days post vaccination on 02/Oct/2016 the patient felt very nauseous, had a headache, was feeling cold and generally unwell. 2 weeks post vaccination, the patient began complaining of extreme tiredness - the patient would go to bed at 7:30pm and wake at 11:30am the next day at times. The patient also began complaining of joint pains (in shoulders, elbows, hips and knees). The patient has been unable to attend school for the past 7 weeks with her last day of school attendance on 30/Sep/2016. The patient stays in bed/on couch for much of the day due to tiredness and the patient is becoming stressed/frustrated because she is unable to do usual daily activities. The patient presented to GP initially on 05/Oct/2016 who gave general advice. The patient re-presented to GP on 01/Nov/2016 and was referred to a paediatric consultant. Routine bloods were also taken - results not provided. At the time of reporting the patient''s symptoms were continuing.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166